You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Markov Chain Methods in Chain Binomial Epidemic Models
J. Gani and D. Jerwood
Vol. 27, No. 3 (Sep., 1971), pp. 591-603
Published by: International Biometric Society
Stable URL: http://www.jstor.org/stable/2528598
Page Count: 13
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this paper, Markov chain methods are applied to chain binomial models in epidemics. In both Greenwood and Reed-Frost chain binomial models, it is shown that the susceptibles and susceptibles together with infectives respectively form Markov chains. These chains are used to obtain probabilities for the duration time and the total number of cases in an epidemic. A study of chain binomial models as Markov chains imbedded in continuous time processes is made. A practical application of the effects of inoculation on an epidemic is carried out, and some numerical results for the mean duration times and mean numbers of cases given.
Biometrics © 1971 International Biometric Society